# SDR 95ZZZX4569

- Difficulty date: July 28, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7019T
- Make and model: Cessna 172
- Aircraft serial: 46619
- System (JASC): 2730 · Elevator Control System
- Part: Elevator Tube
- Condition: Rivets Sheared
- Location: Lt Flange
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALL SIX RIVETS HOLDING ELEVATOR TUBE TO FLANGE WERE SHEARED OFF.  THIS ALLOWED THE LT ELEVATOR TO MOVE INDEPENDENTLY FROM RT ELEVATOR OR CONTROL WHEEL.  CONDITION WAS DISCOVERED DURING PRE-FLIGHT INSPECTION.  OWNER WAS TALKED OUT OF FLYING IT IN THIS CONDITION.  WHEN RT ELEVATOR WAS REMOVED AND CHECKED, MOVEMENT WAS DISCOVERED.  THIS MOVEMENT WAS VERY SLIGHT AND NOT DETECTABLE ON THE AIRCRAFT.  THE ONLY WAY TO CHECK FOR THIS IS TO MOVE ELEVATORS UP AND DOWN, OPPOSITE EACH OTHER, AND LOOK FOR MOVEMENT BETWEEN ELEVATOR TUBE AND FLANGE.  NO MOVEMENT IS ACCEPTABLE.
